Format

Send to

Choose Destination
Rev Neurol (Paris). 1979 Jul-Aug;135(6-7):527-40.

[Amiodaron neuropathy: clinical and pathological study of a new drug induced lipidosis (author's transl)].

[Article in French]

Abstract

The authors report a case of amiodaron-induced neuropathy in a seventy one years old man. First signs appeared seventeen months after the treatment was started with 400 mg/day for one year and continued with 200 mg/day. Examination on the 29th month disclosed a severe sensory and motor deficit of the limbs with distal predominancy. Motor nerve conduction velocity was strongly impaired without modification of distal latencies. Fundi were normal. The patient improved quickly after drug withdrawal. The authors review the rare similar cases reported in the literature and attempt to describe the clinical caracteristics of amiodaron neuropathy. Qualitative and quantitative light and electron microscopical studies of nerve, muscle and skin biopsies, including teased fibers preparations were performed and they disclosed a marked reduction of the number of myelinated fibers. Wallerian degeneration predominated (31 p. 100) other segmental demyalination (25 p. 100). Numerous polymorphous lipid-laden lysosomes were present in Schwann cells, fibrocytes, pericytes, endothelial and muscle cells. These previously undescribed morphological findings are similar to those present in perhexiline maleate intoxications. We believe amiodaron neuropathy is a new neuropathy with drug-induced lipidosis.

PMID:
531409
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center